What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 13, 3:36 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, May 13, 3:36 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
436 PM EDT Sat May 13 2023
.SYNOPSIS...
A cold front pushes south this evening through tonight with
showers and storms likely. High pressure builds in from the
north on Sunday, but another disturbance aloft approaches late
Sunday and moves across the area Sunday night into Monday. A
surface trough will bring another chance for showers Tuesday
into Tuesday evening. Mainly dry conditions return for the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 400 PM EDT Saturday...
Late this aftn, sfc high pressure was centered well off the Mid
Atlc coast. A frontal boundary was dropping through nrn VA and
MD. Latest radar showed sctd showers across nrn portions of the
area moving from WNW to ESE. Temps were ranging from the lower
70 to the lower 80s.
Sctd showers and tstms will continue to develop ahead of the
frontal boundary late this aftn into this evening, and push ESE
across the remainder of the fcst area into early tonight. SPC
has the srn half of our CWA in a marginal risk for severe wx
through this evening. Isolated damaging wind gusts will be the
main threat, due to strengthening westerly flow aloft and
relatively steep boundary- layer lapse rates. In addition,
rain will be moderate to heavy at times, with QPF amts of
0.50-1.00" expected over much of the region, and locally higher
amts are expected in stronger tstms. WPC has included most of
the area in a Marginal Risk for excessive rainfall, but not
expecting any widespread flooding issues.
Focus for showers and storms will drop into ESE locations for
later this evening into early tonight, before ending or moving S
of the CWA by early Sun morning, as the frontal boundary drops
through. Lows tonight will range from the upper 50s N to the
lower to mid 60s S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 420 PM EDT Saturday...
Mother's Day continues to look dry with a partly sunny sky, as
sfc high pressure builds SE from the Great Lakes. NNE winds will
usher drier air into the region, with high temps ranging through
the 70s. A piece of the sfc high will drop down into and along
the Mid Atlc coast for Sun night through Mon. This should result
in mainly dry weather for most of the area. However, there is
some shortwave energy in the NW flow aloft that could produce a
few showers in the Piedmont. Lows will range from the upper 40s
to mid 50s Sun night, with highs in the lower to mid 70s Mon.
Mainly dry weather continues Mon night into early Tue morning,
as the sfc high drifts out to sea. Then, a sfc trough will
bring another chance for showers Tue into Tue evening. Lows in
the 50s Mon night, with highs in the mid 70s to near 80 Tue.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 425 PM EDT Saturday...
Any pcpn and the sfc trough will push ESE of the area Tue night.
Mainly dry weather then expected for Wed through Thu, as sfc
high pressure builds from the Great Lakes ewrd to off the srn
New England coast. Return flow/gradual increase in low level
moisture and the approach of a cold front, will bring the
chance for showers/tstms, esply Fri aftn through Sat. Highs will
range through the 70s Wed and Thu, and in the mid 70s to lower
80s Fri and Sat.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 250 PM EDT Saturday...
Sctd showers and tstms will develop and move ESE across the area
this aftn into early tonight, in advance of a slow-moving cold
front approaching from the north. Best chance for tstms will be
at RIC/PHF/ORF from late this aftn into this evening. Brief VSBY
restrictions/gusty winds to 25-35 kt are possible with the stronger
storms. CIGs are expected to drop to MVFR then IFR at all terminals
from early this evening into early Sun morning, as the front
drops through and winds turn to the NNE.
Outlook: VFR conditions expected Sun and Mon. Another chance for
showers arrives Tue.
&&
.MARINE...
As of 125 PM EDT Saturday...
Weak low pressure will track ESE and off the Delmarva coast
through tonight (with a cold front pushing S across the local
waters by late tonight). Winds become NNE 10-15 kt with gusts to
20 kt behind the cold front this evening into Sunday. Wind
probs continue to show a bit of a surge in speeds from the NNE
Sunday...highest over the ocean waters and the lower Ches Bay.
Waves 2-4 ft/seas 3-4 ft. Will maintain an SCA for the lower
Ches Bay (including the mouth of the Bay) Sunday. Winds will
weaken to around 10 kt or less Sunday evening into Sunday
night. Another weak cold front is expected to cross the local
waters Monday with high pressure returning for Tuesday/Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 8 AM to 2 PM EDT Sunday for ANZ632.
Small Craft Advisory from 8 AM to 7 PM EDT Sunday for ANZ634.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RHR/TMG
LONG TERM...RHR/TMG
AVIATION...TMG
MARINE...JDMHazardous weather outlook, May 13, 8:12 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
912 AM EDT Sat May 13 2023
NCZ012>017-030>032-102-VAZ060-065>068-079>090-092-093-095>098-100-
512>516-518-520-523>525-141315-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg-
Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
912 AM EDT Sat May 13 2023
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms late this afternoon into this evening
will have the potential to produce isolated damaging wind gusts and
localized minor flooding from heavy downpours.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ048-061-062-064-069-075>078-099-509>511-517-519-521-
522-141315-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Western King William-
Western King and Queen-Western Essex-Eastern Essex-
912 AM EDT Sat May 13 2023
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms will have the potential to bring localized
minor flooding to the region this afternoon into this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 13, 3:23 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
423 PM EDT Sat May 13 2023
VAZ513>516-132100-
Western Chesterfield VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-Eastern Chesterfield (Including Col. Heights) VA-
423 PM EDT Sat May 13 2023
...A strong thunderstorm will impact portions of northwestern
Chesterfield County and the City of Richmond through 500 PM EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bon Air, moving east southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Chester, University Of
Richmond, Bensley, Bellwood, Chesterfield Court House, Chesterfield,
Richmond Heights, Midlothian, Pocahontas State Park, Drewrys Bluff,
Centralia and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3750 7774 3756 7765 3753 7739 3732 7741
3744 7775
TIME...MOT...LOC 2023Z 291DEG 23KT 3749 7767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, May 13, 3:27 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
427 PM EDT Sat May 13 2023
VAZ068-080-513-514-132115-
Western Chesterfield VA-Dinwiddie VA-Amelia VA-
Eastern Chesterfield (Including Col. Heights) VA-
427 PM EDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern
Chesterfield, northwestern Dinwiddie and southeastern Amelia Counties
through 515 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm over
Scotts Fork, or near Amelia Courthouse, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
Locations impacted include...
Moseley, Mannboro, Chester, Sutherland, Scotts Fork, Winterpock,
Ammon, Center Star, Church Road, Skinquarter, Beach, Five Forks,
Walkers and Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3742 7785 3742 7783 3743 7781 3745 7780
3733 7743 3707 7767 3718 7781 3719 7780
3720 7781 3720 7783 3729 7794
TIME...MOT...LOC 2027Z 303DEG 17KT 3736 7786
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, May 13, 3:43 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
443 PM EDT Sat May 13 2023
VAZ067-068-080-132130-
Nottoway VA-Dinwiddie VA-Amelia VA-
443 PM EDT Sat May 13 2023
...A strong thunderstorm will impact portions of central Nottoway,
northwestern Dinwiddie and southwestern Amelia Counties through 530
PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jetersville, or 7 miles west of Amelia Courthouse, moving southeast
at 20 mph.
HAZARD...Winds in excess of 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jetersville, Wilsons, Spainville, North Wellville, Earls, Wellville,
Maplewood, Fergusonville, Hebron, Deatonville, Clay Store, Denaro and
Pattersons Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3731 7820 3738 7809 3717 7771 3704 7791
TIME...MOT...LOC 2043Z 303DEG 17KT 3731 7811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, May 13, 4:19 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Sat May 13 2023
VAZ080-081-088-132200-
Prince George VA-Dinwiddie VA-Sussex VA-
519 PM EDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern Prince
George, northwestern Sussex and eastern Dinwiddie Counties through
600 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sutherland, or near Dinwiddie, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Petersburg, Dinwiddie, Stony Creek, Sutherland, Carson, Burgess,
Addison, Reams, Huske, Center Star, Petersburg Airport, Church Road,
Five Forks, Templeton and Butterworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3713 7772 3724 7758 3722 7756 3723 7755
3706 7717 3686 7743
TIME...MOT...LOC 2118Z 306DEG 21KT 3714 7761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, May 13, 4:30 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Sat May 13 2023
VAZ060-066>068-080-132215-
Lunenburg VA-Nottoway VA-Dinwiddie VA-Amelia VA-Prince Edward VA-
530 PM EDT Sat May 13 2023
...Strong thunderstorms will impact portions of southeastern Prince
Edward, northeastern Lunenburg, Nottoway, northwestern Dinwiddie and
southwestern Amelia Counties through 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green Bay to Spainville. Movement was east
at 20 mph.
HAZARD...Winds in excess of 40 mph and 1 to 2 inches of rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blackstone, Crewe, Victoria, Kenbridge, Nottoway, Burkeville,
Wilsons, Fort Pickett, Dewitt, Spainville, Green Bay, North
Wellville, Irby, Prince Edward Station, Earls, Murdocks, Twin Lakes
State Park, Forkland, Darvills and The Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3725 7838 3729 7789 3703 7758 3699 7793
3699 7797 3702 7800 3698 7801 3695 7821
TIME...MOT...LOC 2129Z 286DEG 16KT 3716 7833 3720 7789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, May 13, 5:01 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
601 PM EDT Sat May 13 2023
VAZ080-081-088-132245-
Prince George VA-Dinwiddie VA-Sussex VA-
601 PM EDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern Prince
George, central Sussex and east central Dinwiddie Counties through
645 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carson, or 10 miles southwest of Disputanta, moving southeast at 25
mph.
HAZARD...Winds in excess of 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waverly, Wakefield, Sussex, Stony Creek, Homeville, Carson, Newville,
Templeton, Booker, Lumberton and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3712 7735 3699 7696 3690 7704 3682 7720
3701 7751
TIME...MOT...LOC 2201Z 297DEG 20KT 3702 7735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Butner